MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. XENOSURE BIOLOGIC PATCH; INTRACARDIAC PATCH OR PLEDGET

LEMAITRE VASCULAR, INC. XENOSURE BIOLOGIC PATCH; INTRACARDIAC PATCH OR PLEDGET
Model Number E1P6
Health Effect - Clinical Codes Stenosis (2263); Thrombosis/Thrombus (4440)
Date of Event 10/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not received the xenosure patch for investigation since it remains implanted in the patient.During our follow-up investigation with the physician and the nurse, we learned that the patient had a femoral endarterectomy procedure done in his left and right leg.The left common femoral endarterectomy was performed on (b)(6) 2019 using a 1x6 cm xenosure patch lot# xbu4150 and the right common femoral endarterectomy was performed on (b)(6) 2020 using a 2x9 xenosure patch lot# xbu3500.In the physician note that was provided to us, he stated that based on the sequence of events, this could be a very strong hyperplastic reaction.The left side went down first and then the right side.Physician compared the current ct images to the ct images taken few months before where the right common femoral and profunda was widely patent.In the recent ct, there was a significant soft plaque in the right common femoral artery causing severe stenosis versus occlusion.So far, the bypass have stayed open without any occlusion.During our brief phone conversation with the surgeon on (b)(6) 2020, he stated that the clot was growing aggressively and appeared to be chronic.According to the nurse, the soft plaque was observed in the entire common femoral artery in which the patch was sewn into.The patch was prepared and rinsed per the manufacturer's instructions.Our review of the lot history records for these lots did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from these lots.At this time we believe this issue to be isolated in nature, but will continue with our investigation if more information is received.Currently there is no rest pain or tissue loss.Surgeon had discussed about the claudication rehab program but the patient wanted to exercise on his own.Patient will be examined with repeat abi in few months or earlier as needed.The patient is currently taking aspirin 81 mg by mouth once daily; plavix 75 mg by mouth once daily; xarelto 20 mg by mouth once daily.
 
Event or Problem Description
On (b)(6) 2020, surgeon inquired sales rep.If he has ever seen or if there is any documentation of thrombosis of femoral artery after patch placement and endarterectomy.
 
Additional Manufacturer Narrative
We have not received the xenosure patch for investigation since it remains implanted in the patient.During our follow-up investigation with the physician and the nurse, we learned that the patient had a femoral endarterectomy procedure done in his left and right leg.The left common femoral endarterectomy was performed on (b)(6) 2019 using a 1x6 cm xenosure patch lot# xbu4150 and the right common femoral endarterectomy was performed on (b)(6) 2020 using a 2x9 xenosure patch lot# xbu3500.In the physician note that was provided to us, he stated that based on the sequence of events, this could be a very strong hyperplastic reaction.The left side went down first and then the right side.Physician compared the current ct images to the ct images taken few months before where the right common femoral and profunda was widely patent.In the recent ct, there was a significant soft plaque in the right common femoral artery causing severe stenosis versus occlusion.We have presented this case to our medical director who has extensive experience with bovine pericardial patches.Upon review of the case information and patient's ct scan images, he believes that the patient reacted to the foreign material by severe intimal hyperplasia which is evidenced possibly by the right femoral patch as well as the right ptfe anastomosis at the level of the popliteal which is not gluataraldehyde treated xenosure patch.According to him, a relevent patch issue would have presented within the first few months.The patient has severe atherosclerosis and it is difficult to ascertain on the right side what the underlying vessel looks like but the findings of a 50% proximal iliac stenosis as well as severe distal femoral popliteal bypass restenosis are indicative of compromised inflow as well as significant intimal hyperplasia and possibly progression of disease.He further stated that based on the cat scan 10 and 8 months after the original endarterectomy and patch angioplasty there is no clear evidence that the patch had any impact on restenosis or that there is fresh thrombus present without underlying stenosis.Based on our investigation and case analysis from our medical director, we cannot confirm any patch related pathology.The pathology is most likely related to normal intimal hyperplasia and restenosis causing thrombosis.
 
Event or Problem Description

Brand Name
XENOSURE BIOLOGIC PATCH
Common Device Name
INTRACARDIAC PATCH OR PLEDGET
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key10899816
Report Number1220948-2020-00113
Device Sequence Number19449192
Product Code PSQ
UDI-Device Identifier00840663106288
UDI-Public00840663106288
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K190882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberE1P6
Device Catalogue NumberE1P6
Device Lot NumberXBU3500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;